Hives, facial swelling, high BP due to amoxicillin?
About a month and a half ago my mom was prescribed amoxicillin for a headache she'd been having. Once she started taking the amoxicillin she developed blisters on her lips and an extremely itchy rash all over. She stopped taking the amoxicillin. Since then the rash has not gone away, her blood pressure has gone extremely high, and she has had facial swelling and swelling of her throat so that she had difficulty breathing. She has gone to the ER a few times and they just keep giving her Benedryl which only helps a bit to relieve the swelling. This has been going on for weeks and weeks -- any ideas what is going on?
Yes I thought the antibiotics for the headache was ridiculous, too -- she'd had a bad headache for about two weeks and her doctor was out of town, a nurse practioner thought it might be a sinus infection (but my mom has never had sinus problems in her life) so prescribed a really high dosage of amoxicillin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.